An application of a fixed point theorem to best approximation. (English) Zbl 0349.41013


41A50 Best approximation, Chebyshev systems
41A65 Abstract approximation theory (approximation in normed linear spaces and other abstract spaces)
Full Text: DOI


[1] Dotson, W. J., Fixed point theorems for nonexpansive mappings on star-shaped subsets of Banach spaces, J. London Math. Soc., 4, 408-410 (1972) · Zbl 0229.47047
[2] Edelstein, M., An extension of Banach’s contraction principle, (Proc. Amer. Math. Soc., 12 (1961)), 7-10 · Zbl 0096.17101
[3] Meinardus, G., (Approximation of Functions: Theory and Numerical Methods (1967), Springer: Springer New York), 26-27, of that author’s monograph · Zbl 0122.30801
[4] Opial, Z., Weak convergence of the sequence of successive approximations for non-expansive mappings, Bull. Amer. Math. Soc., 73, 591-597 (1967) · Zbl 0179.19902
[5] Subrahmanyam, P. V., Erratum, J. Math. Phys. Sci., 9, 195 (1975)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.